Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Northern Indiana

June 22, 2013Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2013, 4:00 PM EDT for Huntington County, Wabash County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 4:00 PM EDT (20:00 UTC)
Expired
Jun 22, 2013, 4:45 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:05 PM EDTTSTM WND DMG1 N Andrews, INSEVERAL LARGE TREE LIMBS DOWN IN CEMETARY ON RIVER ROAD W OF SR105
Jun 22, 4:15 PM EDTTSTM WND DMG1 S Huntington, INLARGE TREE LIMB DOWN AT GARDENDALE AND ENGLE STREETS. LIMB WAS TOO BIG FOR 2 OFFICERS TO MOVE
Jun 22, 4:15 PM EDTTSTM WND DMGHuntington, INLARGE TREE DOWN ON FREDERICK STREET IN BETWEEN HANNAH ST AND HERMAN ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS53 KIWX 222000
SVRIWX
INC069-169-222045-
/O.NEW.KIWX.SV.W.0052.130622T2000Z-130622T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  EAST CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 445 PM EDT

* AT 355 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDREWS...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANDREWS AROUND 415 PM EDT.
  HUNTINGTON AROUND 435 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BIPPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4099 8559 4083 8536 4073 8566 4082 8576
TIME...MOT...LOC 1959Z 226DEG 13KT 4082 8565

HAIL...0.75IN
WIND...60MPH

$$
2 follow-up statements
544 
WWUS53 KIWX 222015
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT SAT JUN 22 2013

INC069-169-222045-
/O.CON.KIWX.SV.W.0052.000000T0000Z-130622T2045Z/
WABASH IN-HUNTINGTON IN-
415 PM EDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HUNTINGTON AND EAST CENTRAL WABASH COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTINGTON...
AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
HUNTINGTON AND EAST CENTRAL WABASH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4099 8559 4083 8536 4073 8566 4082 8576
TIME...MOT...LOC 2015Z 225DEG 13KT 4089 8551

HAIL...<.75IN
WIND...60MPH

$$
211 
WWUS53 KIWX 222026
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SAT JUN 22 2013

INC069-169-222036-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-130622T2045Z/
WABASH IN-HUNTINGTON IN-
426 PM EDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUNTINGTON AND EAST
CENTRAL WABASH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER...GUSTY WINDS TO 45 MPH AND HEAVY RAIN ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4099 8559 4083 8536 4073 8566 4082 8576
TIME...MOT...LOC 2026Z 225DEG 13KT 4092 8547

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:07 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 22, 3:07 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT SAT JUN 22 2013

.SYNOPSIS...
ISSUED AT 308 PM EDT FRI JUN 21 2013

A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE EASTERN UNITED
STATES...BRINGING HOT AND HUMID CONDITIONS TO THE REGION FOR THE
NEXT FEW DAYS. AFTERNOON SHOWERS AND THUNDERSTORMS MAY OCCUR
ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 306 PM EDT SAT JUN 22 2013

CURRENT WEATHER PATTERN IS ONE OF BOUNDARY...BOUNDARY...WHO HAS THE
BOUNDARY. HAND ANALYSIS OF THE SURFACE DATA IDENTIFIED NUMEROUS
MESO-LOWS WITH WAKE HIGH PRESSURE NOW EXTENDING FROM LOWER LAKE
MICHIGAN INTO CENTRAL MICHIGAN.

CONVECTIVE TEMPERATURES HAVE BEEN REACHED OVER MUCH OF THE FORECAST
AREA AND A PRONOUNCED OUTFLOW/LAKE ENHANCED BOUNDARY EXTENDS FROM
NEAR HILLSDALE TO KIWX TO KNOX INDIANA. SOUTH OF THE BOUNDARY
INSTABILITY IS BEING REALIZED AND TS STARTING TO FIRE.

VERY LOW SHEAR ENVIRONMENT AND THE STORMS ARE PULSE IN NATURE. AFTER
COLLAPSE THESE WILL FURTHER MUDDLE THE FORECAST PROCESS AS EACH
BOUNDARY WILL BE CAPABLE OF TRIGGERING FURTHER CONVECTION. WITH THE
RAPID COLLAPSES...EXPECT TO SEE ISOLATED WIND GUSTS TO 50 MPH.
FREEZING LEVEL IS ABOVE 14K FEET...AND THESE STORMS WILL BE
EFFICIENT RAIN PRODUCERS.

AFTER THE CONVECTION TONIGHT...EXPECT TO SEE MESOHIGH AND STABILIZED
BOUNDARY LAYER DOMINATE THE WEATHER FOR LATER TONIGHT INTO SUNDAY
WITH THE MOST FAVORED INSTABILITY SOUTH AND EAST OF THE FORECAST
AREA.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 306 PM EDT SAT JUN 22 2013

FEW CHANGES TO ONGOING FORECAST WITH RAMPANT CONCERNS REGARDING
CONVECTIVE POTENTIAL AS STRONG RIDGING SLOWLY IS SUPPRESSED SOUTH
AND ALLOW FOR INCREASED POTENTIAL FOR WAVES OF SHOWERS AND
THUNDERSTORMS. PRIOR TO WEDNESDAY...ACTIVITY WILL REMAIN TOUGH TO
PINPOINT WITH MESOSCALE DETAILS LIKELY DICTATING GO/NO-GO FOR
DEVELOPMENT OF MAINLY AFTERNOON/EVENING CONVECTION. GRIDS WERE
HANDLING DECENT BUT DID EXPAND COVERAGE SOMEWHAT...STILL MAINTAINING
SLGT CHC OR LOW END CHC. BEST CHANCES STILL RESIDE FROM MID WEEK
INTO THE WEEKEND AS MAIN UPPER LOW PUSHES INTO THE GREAT LAKES. 40
POPS STILL WARRANTED WITH INCREASES LIKELY WITH TIME.

TEMPS WILL REMAIN NEAR OR ABOVE NORMAL INTO LATE WEEK BEFORE
LOWERING HGTS ALLOW FOR TEMPS TO DROP BELOW NORMAL...INTO THE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 125 PM EDT SAT JUN 22 2013

INSTABILITY COVERS THE FORECAST AREA AND NUMEROUS CONVECTIVE
BOUNDARIES. CLOSE TO CONVECTIVE TEMPERATURE AND HAVE SEEN SEVERAL
AREAS OF CU FORMING ALONG AND BETWEEN THE BOUNDARIES. EXPECT TO
SEE VFR CONDITIONS AT THE INDIVIDUAL TAF SITES...HOWEVER THE SLOW
MOVEMENT OF THE STORMS AND THE DEEP MOISTURE WILL ALLOW FOR
ISOLATED IFR TO LIFR CONDITIONS WITH EACH STORM.

PULSE STORM DEVELOPMENT INITIALLY WILL COALESCE INTO SEVERAL LINES
OF STORMS. GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED.

CONDITIONS WILL IMPROVE RAPIDLY AFTER SUNSET.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...CEO
SHORT TERM...LEWIS
LONG TERM...FISHER
AVIATION...LEWIS

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 22, 5:29 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EDT SAT JUN 22 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EDT SAT JUN 22 2013 /429 AM CDT SAT JUN 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY PRODUCE LOCALLY DAMAGING WINDS...SMALL
HAIL AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
529 AM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 22, 2:35 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT SAT JUN 22 2013

INZ015-022-023-221915-
CASS IN-FULTON IN-MIAMI IN-
235 PM EDT SAT JUN 22 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...
NORTHWESTERN MIAMI AND SOUTHERN FULTON COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN CASS COUNTY...OR 11 MILES NORTH OF
LOGANSPORT...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FLETCHER...MARSHTOWN AND METEA...
  FULTON...
  NYENA LAKE...
  MACY AND DEEDSVILLE...
  ATHENS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4108 8610 4091 8602 4085 8641 4094 8644
TIME...MOT...LOC 1835Z 250DEG 18KT 4091 8636
Special weather statement, Jun 22, 3:02 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT SAT JUN 22 2013

INZ015-016-023-024-221945-
FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-
302 PM EDT SAT JUN 22 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN CASS...
NORTHERN MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND
SOUTHEASTERN FULTON COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AKRON...OR 7 MILES SOUTHEAST OF ROCHESTER...
MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  AKRON AND GILEAD...
  BEAVER DAM...
  BEAVER DAM LAKE...
  DISKO...
  SILVER LAKE...LAKETON AND IJAMSVILLE...

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP EASTWARD ACROSS SOUTHERN KOSCIUSKO AND NORTHERN WABASH
COUNTIES THROUGH 4 PM EDT. ANY OF THESE SHOWERS AND THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY DOWNPOURS AND WIND
GUSTS IN EXCESS OF 45 MPH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4091 8617 4091 8619 4106 8623 4114 8570
      4095 8569 4090 8617
TIME...MOT...LOC 1901Z 261DEG 11KT 4100 8608
Special weather statement, Jun 22, 3:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT SAT JUN 22 2013

INZ024-025-222015-
HUNTINGTON IN-WABASH IN-
327 PM EDT SAT JUN 22 2013

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN HUNTINGTON AND SOUTHERN
WABASH COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WABASH...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANDREWS...
  SERVIA...
  LAGRO AND LINCOLNVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4072 8594 4074 8594 4095 8563 4076 8553
      4067 8579
TIME...MOT...LOC 1927Z 238DEG 13KT 4075 8580
Special weather statement, Jun 22, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT JUN 22 2013

INZ016-017-024-025-222015-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
341 PM EDT SAT JUN 22 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHEASTERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH WHITLEY...
  LIBERTY MILLS AND SIDNEY...
  COLLAMER...
  BRACKEN...
  TUNKER AND LUTHER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4114 8554 4096 8550 4095 8585 4108 8587
TIME...MOT...LOC 1941Z 263DEG 14KT 4103 8577

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:35 PM EDTSpecial Weather StatementIWXFulton40 min
Jun 22, 3:02 PM EDTSpecial Weather StatementIWXWabash43 min
Jun 22, 3:27 PM EDTSpecial Weather StatementIWXWabash48 min
Jun 22, 3:41 PM EDTSpecial Weather StatementIWXWhitley34 min
Jun 22, 4:17 PM EDTSpecial Weather StatementIWXWabash28 min
Jun 22, 4:20 PM EDTSpecial Weather StatementIWXSteuben40 min
Jun 22, 4:27 PM EDTSpecial Weather StatementIWXHuntington48 min
Jun 22, 4:41 PM EDTSpecial Weather StatementIWXHuntington49 min
Jun 22, 5:30 PM EDTSpecial Weather StatementIWXBlackford, Jay30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.